# SDR 2003UALA00849

- Difficulty date: November 11, 2003
- Submitted: November 25, 2003
- Operation: Air carrier
- Aircraft: N815UA
- Make and model: Airbus A319-131
- Aircraft serial: 867
- Aircraft time: 17,954 hours, 6,791 cycles
- Engine: Iae V2522A5
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Failed
- Location: Compressor
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

CREW REPORTED LOUD BANG ON T/O ROLL AT APPROXIMATELY 40 KNOTS.  TAKEOFF ABORTED.  ENGINE WAS REMOVED FOR TEARDOWN AND INVESTIGATION, WHICH REVEALED A HIGH COMPRESSOR BLADE FRACTURE WITH SIGNS OF FOREIGN OBJECT DAMAGE (FOD)  AT FRACTURE INITIATION SITE.  THIS FRACTURE IN TURN LED TO COMPRESSOR FAILURE WHICH INITIATED AN ENGINE SURGE.  THIS ENGINE FAILURE HAS BEEN ATTRIBUTED TO FOD.
